New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

deedee48
Regular Member


Date Joined Aug 2009
Total Posts : 148
   Posted 1/21/2010 7:45 AM (GMT -7)   
 Hi Mike,
 How did your ultrasound go? Any results yet? I hope all is well. Keep us posted.
 Take care,
 
 Dee Dee

bostonmike
Regular Member


Date Joined Jan 2010
Total Posts : 166
   Posted 1/22/2010 12:44 PM (GMT -7)   
Good Afternoon,
       The ultrasound attendant said there was alot of fluid (ascities) that she could see. They usually do not give you any info about what they see. They leave it up to the doctors who read the films.
        Later, on that day, I received a call from my doctor at MGH and he told me to stop the 50 mg. Spironolactone and he had called in a prescription for 10mg amiloride and continue to take the 40 mg of furosemide daily. I guess the amiloride 10mg is equal to the 100 mg's of spironolactone but maybe the cramping will not be as bad. Every time they asked me to up my spironolactone 100 mg. 5-7 days later the cramping would be unbearable and I would reduce the spiro mg.'s back to 50 mg. I asked him to up my furosemide to 60 mg.'s but he said to wait a week. It has been 5.5 weeks since my last paracentesis and every day this week my legs are getting tighter, kneecaps getting bigger and harder to bend my legs when walking. I let him know that on the phone yesterday and my skin is alot dryer and itchier than before. I do use cream and cutthe  hot showers but it only helps for a while. The new meds may help a little with the fluid retention and he wants to avoid another para. I just want to get rid of this ascities problem and be more comfortable and move around more freely. It has been 3 months I have been like this only thing that helps is the paracentesis. I see him for a follow-up, my 2nd time,one on one, next thurday and he will give me the whole low-down on where I stand as far as the cocktail medication and a liver transplant. Thank You for asking. Have a healthy positive day. 

hep93
Elite Member


Date Joined Jul 2005
Total Posts : 12014
   Posted 1/22/2010 3:08 PM (GMT -7)   

Mike, it sounds like your doc is trying to balance your potassium to reduce the cramping.  I am glad you are seeing him next week.  Perhaps then he will agree to another paracentesis.

Hang in there!

Hugs,

Connie


hep93
Forum moderator - Hepatitis
 
"But that was yesterday, and I was a different person then."
Lewis Carroll, Alice in Wonderland

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 11:46 AM (GMT -7)
There are a total of 2,733,056 posts in 301,078 threads.
View Active Threads


Who's Online
This forum has 151231 registered members. Please welcome our newest member, safikul.
345 Guest(s), 11 Registered Member(s) are currently online.  Details
countess18, tickbite666, Huddie, iho, pmm73, NewDay, The king, hatter15, julymorning, Sissy63, Graytech


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer